View Full Version : Should I tell my Doctor


what2do
09-27-09, 02:39 PM
I was diagnosed with adhd recently, and have been taking Methylin ER 20mg/day. I have noticed that on only 20mg/day the Methylin is not effective. Yesterday I took 2 of them for the first time, and noticed that my attention was much better and I was much less hyper... I have another appointment with my doctor 2 weeks from when I was diagnosed and started taking the medicine, which its been about 5-6 days. so in about a week I have the new appointment. My question is should I tell my doctor that I did take the medicine according to what he said and felt no change, but when I upped my dose I noticed a much different and better result? What do you feel that he would say? In your opinion, which i understand is not a doctor opinion and what not, do you think i should continue to take it once a day or twice a day?

ADHDTigger
09-27-09, 03:02 PM
Titration is a process. Let your doc know that 20 isn't doing it for you. My last time on meds, we started at 5 for three days, moved to 10, moved to 15, etc until we hit 40. Slow titration gives you a better opportunity to see what level works best for you.

As far as admitting that you have already tried 40 and what the result was for you, I have a policy of being honest with the doc. That is what works best for me. Your mileage may vary.

what2do
09-27-09, 03:28 PM
thank you tigger. I am definetly going to talk to my doctor about this.. I am also going to keep the dose at 40mg i think.. because this is where it is most effective and i have the fewest side effects, other then the fact that i am never hungry

ADHDTigger
09-27-09, 03:41 PM
Managing the "never hungry" side effect is a coping strategy. There are a bunch of ideas here on how to deal with that. For some people, it goes away in a couple of weeks. For others, it is finding the strategy that works best for you. My personal one was meal replacement shakes. I was drinking it not eating it and that alone made it a bit more palatable for me.

My partner has periods of food aversion because of medication. The thing that works best there is to not try to eat meals but instead snacks throughout the day. If all he wants to eat is ice cream, he can. I make him smoothies and will put a protein boost in them. That helps. Just remember that there is no one right way and to take and try whatever suggestions look like they are helpful. You will find the right thing if you are willing to try.

joklem
09-27-09, 04:18 PM
I manage the loss of appetite (and I eat an hour after meds) by simply cooking tasty things. I get "nauseous" (not really, just like... a bit disgusted) when I think of peanut butter toast for breakfast, but switching to Nutella worked.

As for dinner, my roomie and brother think I'm actually a chef on the side (my uncle is one and he showed me how to cook :P). Thought cooking was boring before, now it's something I look forward to. If you cook a complete meal and you see it go from raw to something awesome, it's hard not to enjoy the fruit of your labor. :D